Alert archive / Georgia / Wind Advisories in 2026
Wind Advisory 1, NWS Charleston, SC
NWS Charleston, SC issued this wind advisory at Feb 22, 2026, 7:50 AM EST for 8 counties in Georgia; 5 counties in South Carolina. It took effect at Feb 22, 2026, 8:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 7:50 AM EST (12:50 UTC)
- In effect from
- Feb 22, 2026, 8:00 AM EST
- Expired
- Feb 22, 2026, 7:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Charleston, SC
Counties Bulloch County, GA, Candler County, GA, Effingham County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 33 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- -64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS72 KCHS 221250 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 750 AM EST Sun Feb 22 2026 SCZ045-222100- /O.CAN.KCHS.LW.Y.0005.260222T1700Z-260223T0200Z/ /O.NEW.KCHS.WI.Y.0001.260222T1300Z-260222T2300Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 750 AM EST Sun Feb 22 2026 ...LAKE WIND ADVISORY IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 40 mph expected. * WHERE...Lake Moultrie. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-222100- /O.NEW.KCHS.WI.Y.0001.260222T1300Z-260222T2300Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- Including the cities of Claxton, Hinesville, Rincon, North Charleston, Ludowici, Pooler, Reidsville, Hampton, Yemassee, Daniel Island, Saint George, Garden City, Darien, Beaufort, Sylvania, Jasper, Pembroke, Hilton Head Island, Charleston, Fort Mcallister, Summerville, Metter, Townsend, Oak Level, Chelsea, Levy, Statesboro, Savannah, Tybee Island, Edisto Beach, Springfield, Wilmington Island, Richmond Hill, Fort Stewart, Mount Pleasant, Walterboro, Millen, Ridgeland, and Allendale 750 AM EST Sun Feb 22 2026 ...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts to 40 mph expected. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...Until 6 PM EST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ST
2 follow-up statements
593 WWUS72 KCHS 221650 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1150 AM EST Sun Feb 22 2026 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-230100- /O.NEW.KCHS.CW.Y.0004.260223T0500Z-260223T1400Z/ /O.EXT.KCHS.WI.Y.0001.000000T0000Z-260223T0000Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- Including the cities of Claxton, Hinesville, Rincon, North Charleston, Ludowici, Pooler, Reidsville, Hampton, Yemassee, Daniel Island, Saint George, Garden City, Darien, Beaufort, Sylvania, Jasper, Pembroke, Hilton Head Island, Charleston, Fort Mcallister, Goose Creek, Summerville, Metter, Townsend, Oak Level, Moncks Corner, Chelsea, Levy, Statesboro, Savannah, Tybee Island, Edisto Beach, Springfield, Wilmington Island, Richmond Hill, Fort Stewart, Mount Pleasant, Walterboro, Millen, Ridgeland, and Allendale 1150 AM EST Sun Feb 22 2026 ...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills, ranging from the mid to upper teens inland to around 20 at the coast. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...For the Wind Advisory, until 7 PM EST this evening. For the Cold Weather Advisory, from midnight tonight to 9 AM EST Monday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ST
585 WWUS72 KCHS 222343 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 643 PM EST Sun Feb 22 2026 SCZ045-230745- /O.EXP.KCHS.WI.Y.0001.000000T0000Z-260223T0000Z/ /O.NEW.KCHS.LW.Y.0006.260223T0000Z-260223T1200Z/ /O.CON.KCHS.CW.Y.0004.260223T0500Z-260223T1400Z/ Inland Berkeley- Including the cities of Goose Creek and Moncks Corner 643 PM EST Sun Feb 22 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 7 AM EST MONDAY ON LAKE MOULTRIE... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WHAT...For the Lake Wind Advisory on Lake Moultrie, northwest winds 15 to 25 knots with gusts up to 30 knots and waves 2 to 3 feet expected. For the Cold Weather Advisory, very cold wind chills as low as 19 expected. * WHERE...Inland Berkeley County. * WHEN...For the Lake Wind Advisory, until 7 AM EST Monday. For the Cold Weather Advisory, from midnight tonight to 9 AM EST Monday. * IMPACTS...Strong winds and rough waves on Lake Moultrie will create hazardous conditions for small craft. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on Lake Moultrie should use extra caution since strong winds and rough waves can overturn small craft. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>052-230745- /O.EXP.KCHS.WI.Y.0001.000000T0000Z-260223T0000Z/ /O.CON.KCHS.CW.Y.0004.260223T0500Z-260223T1400Z/ Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- Including the cities of Reidsville, Tybee Island, Oak Level, Yemassee, Sylvania, Fort Mcallister, Summerville, Chelsea, Beaufort, Ridgeland, Metter, Charleston, Pooler, Rincon, Springfield, Fort Stewart, Darien, Saint George, Allendale, Wilmington Island, Mount Pleasant, Levy, Townsend, Jasper, Edisto Beach, Pembroke, Millen, Claxton, Savannah, Walterboro, Hinesville, Richmond Hill, Hampton, Hilton Head Island, Statesboro, North Charleston, Ludowici, Daniel Island, and Garden City 643 PM EST Sun Feb 22 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WHAT...Very cold wind chills, ranging from the mid to upper teens inland to around 20 at the coast. * WHERE...Portions of southeast Georgia and southeast South Carolina. * WHEN...From midnight tonight to 9 AM EST Monday. * IMPACTS...Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ CPM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Feb 22, 6:52 AM EST, 58 minutes earlier. Its key messages:
- 1) Gusty winds expected across all areas late this morning into evening.
- 2) Sub-freezing temperatures return tonight and persist into the mid-week.
Area forecast discussion, Feb 22, 6:52 AM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
652 AM EST Sun Feb 22 2026
.WHAT HAS CHANGED...
The Aviation Section has been updated to reflect the 12Z TAF
issuance.
&&
.KEY MESSAGES...
- 1) Gusty winds expected across all areas late this morning
into evening.
- 2) Sub-freezing temperatures return tonight and persist into
the mid-week.
&&
.DISCUSSION...
KEY MESSAGE 1: Gusty winds expected across all areas late this
morning into evening.
A strong cold front is expected to move across the local area early
today, likely shifting off the South Carolina and Georgia coast by
mid-late morning and ending light to moderate rain/showers locally.
Strong cold air advection in wake of the front will promote ample
mixing into 35-40 kt low-lvl wind fields, favoring west/northwest
sfc winds gusting to around 30-35 mph this afternoon into early
evening. There remains a low risk for sfc gusts to approach 40 mph
during peak diurnal heating given the strength of cold air advection
and packed pressure gradient associated with high pressure building
in from the west, but the coverage/duration of event appears
limited and to fall just shy/short of Wind Advisory criteria for
a majority of the area. Should guidance and sfc obs trend higher in
regards to wind gusts this afternoon, a Wind Advisory could be
needed. Regardless, these winds should produce hazardous conditions
across Lake Moultrie (gusts up to 25-30 kt), which continues to
support a Lake Wind Advisory from noon to 9 pm today. Waves
between 1-2 ft are possible across the lake, largest along the
eastern lakeshore.
KEY MESSAGE 2: Sub-freezing temperatures return tonight and persist
into the mid-week.
As a cold front slides off the coastline this morning, expect cold,
dry surface high pressure to build into the region behind it. This
will yield a considerably colder airmass tonight into early next
week with well below-normal temperatures, widespread below freezing
temperatures Monday and Tuesday mornings, and wind chills dropping
into the upper teens to low 20s for some areas. NAEFS ESAT minimum
temperature anamolies hint at these below-average temperatures well
with values ranging from -3 to -4 for tonight through Tuesday
morning.
Temperatures will begin to fall this afternoon as breezy west-
northwesterly winds prevail and cold air advection continues through
tonight. By Monday morning, lows will reach the upper 20s inland and
low 30s along the coastline, but breezy winds will make it feel like
low to mid 20s area-wide, with upper teens possible inland. The
01Z.NBM minimum temps. forecast for Monday morning indicate a IQR
range of 2-3 degrees, reflecting a tightly clustered distribution
and reinforcing a high degree of confidence in the forecast. Also,
the 00Z.HREF indicates 80-90% chance of wind chill values dropping
below 20F on Monday morning for inland counties across southeast
Georgia (specifically Screven, Jenkins, Candler, Tattnall, Evans,
and Bulloch counties) and a Cold Weather Advisory will likely be
needed for these areas. Highs on Monday will struggle to reach 50F
(more than 15 degrees below normal for Feb.).
The coldest period is expected Monday night into Tuesday morning,
with lows in the low to mid 20s inland and upper 20s near the
coastline. Despite wind speeds being much lighter, wind chills will
still fall into the low to mid 20s, with a few upper teens possible
across inland counties of southeast Georgia. Additionally, the
01Z.NBM minimum temps. forecast for Tuesday morning indicate a IQR
range of 1-2 degrees, reflecting a tightly clustered distribution
and reinforcing a high degree of confidence in the forecast again.
Another Cold Weather Advisory may be warranted for portions of
southeast Georgia. Highs on Tuesday will moderate slightly, reaching
into the low to mid 50s.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
CHS/JZI: TEMPO IFR conditions are possible between 12-13Z this
morning before a cold front shifts offshore. Conditions will
quickly improve to MVFR for a few hours, then to VFR by around
15Z. Gusty west/northwest winds will follow late morning and
persist through the afternoon, peaking between 25-30 kt mid
afternoon. Gusty winds should persist through much of the
overnight, but will gradually decrease to the 15-20 kt range
through 12Z Monday.
SAV: TEMPO MVFR conditions are possible between 12-14Z this
morning, but will quickly improve to VFR following the passage
of a cold front. Gusty west/northwest winds will follow late
morning and persist through the afternoon, peaking around 30 kt
mid afternoon. Gusty winds should persist through much of the
overnight, but will gradually decrease to the 15-20 kt range
through 12Z Monday.
Extended Aviation Outlook: VFR.
&&
.MARINE...
Today and Tonight: A strong cold front will move across the area
early this morning, likely shifting offshore after daybreak and
bringing increasingly hazardous marine conditions across local
waters as strong cold air advection post front promotes low-lvl
mixing into 40-45 kt 1000mb geostrophic winds. Gale Warnings remain
in effect for all nearshore and offshore waters this afternoon into
early Monday for gusts up to 35-40 kt at times. A Small Craft
Advisory remains in effect for the Charleston Harbor this afternoon
and tonight as well.
Monday through Thursday: Marine conditions should gradually improve
to below Small Craft Advisory thresholds late morning Monday through
Monday night as high pressure builds across the region through mid-
week. However, winds and seas could increase/build to near Small
Craft Advisory levels mid-week, well ahead of large trough
approaching the region late week.
Sea fog: Patchy fog is possible across nearshore waters, including
the Charleston Harbor, until a cold front shifts offshore shortly
after daybreak. Ongoing rain/showers should limit a true sea
fog event, but vsbys could become reduced to 1-3 NM at times
early morning.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from noon today to 9 PM EST this evening
for SCZ045.
MARINE...Small Craft Advisory from 1 PM this afternoon to 8 AM EST
Monday for AMZ330.
Gale Warning from 1 PM this afternoon to 8 AM EST Monday for
AMZ350-352-354.
Gale Warning from 11 AM this morning to 10 AM EST Monday for
AMZ374.
&&
Dennis/DPBHazardous weather outlook, Feb 22, 4:40 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 440 AM EST Sun Feb 22 2026 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-230945- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 440 AM EST Sun Feb 22 2026 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Extreme Cold .DAYS TWO THROUGH SEVEN...Monday through Saturday. See the Graphical Hazardous Weather Outlook for more information about the following possible hazardous weather: - Extreme Cold && The Graphical Hazardous Weather Outlook can be found at: https://www.weather.gov/erh/ghwo/?wfo=chs
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 11:50 AM EST | Cold Weather Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 19 hr |
| Feb 22, 12:21 AM EST | Lake Wind Advisory | CHS | Berkeley | 7 hr |
| Feb 22, 6:43 PM EST | Lake Wind Advisory | CHS | Berkeley | 22 hr |
| Feb 22, 6:43 PM EST | Small Craft Advisory | CHS | 36 hr |
Nearby
Wind Advisories in Georgia, 2026Wind Advisories in South Carolina, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.